Felt like I was going mental

by Tanya
(Australia)

Hi Wray, Am so glad I found your web site it has saved me. I am 42 years old with 2 girls. I had a hysterectomy (did not take ovaries) 3 years ago, due to excessive bleeding and fibroids. Facial hair was a problem, had absoloutely no libido, temper was going through the roof. (Felt like I was going mental).

I discovered a company that deals with Bio identical hormones. The Doctor of this company asked for a blood test and it was revealed that I had a very low or no progesterone at all. On 18/5/10 they started me on a 40mg cream to rub on skin, this also started the estrogen receptors going on high alert (I felt absoloutely dreadful) they advised me to increase the amount to 60mg, I still felt horrid (had some heart palpitations). I was on the verge of giving up. I then found this web sight and after reading some of the stories of people not taking enough cream, I started to play with the cream myself and I have just increased the amount to 100mg. The next morning I got up feeling a bit light headed, slight headache also a bit of an anxious feeling in stomach. But my energy levels were great, mental outlook was fantastic and libido returned overnight.

I don't know whether to increase it a bit more, will the side effects eventually go away? When I rang the hormone centre was told you may just get used to the side effects. Am not sure whether to increase amount or not. Help.

Comments for Felt like I was going mental

Click here to add your own comments

Jul 25, 2010
Felt like I was going mental
by: Wray

Hi Tanya So pleased you found the site helpful, and that the progesterone has helped a bit. Even though your oestrogen receptors were on 'high alert', love that phrase! 40mg will merely keep them on high alert, so I'm pleased you've increased to 100mg. And no you don't get 'used' to the side effects, heaven help us! And why should you as they do go. So if they haven't, increase again, in fact I suggest you use 200mg/day for a month. Then reduce the amount slowly till you find the optimum. Remember too that stress drops progesterone levels, so use more when stressed. It can be used more than twice a day too, if you feel headachy rub it under your ears and all over your neck next time, or anxious, rub some on then. Don't wait for the next application time. Progesterone should be used as and when needed, it's not a prescribed 'dose' and should never be used like that. I've had some women use it hourly for severe symptoms, they just divided the amount they needed to suit. You might like to read our page on Peri-menopause. Although having had a hyst, you are now strictly speaking in menopause, but you still have your ovaries. It might give you an idea of what happens. Take care Wray

Jul 25, 2010
I understand
by: Debbie

Hi there, I know how you feel. I've been suffering for two years trying to decide what to do. I say find a good doctor that knows what they're talking about and listen to your own body. if you find out something please let me know, thanks. All the best.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...